It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • lotrel 10/20

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-21-2007, 08:30 PM   #1
    kristi1
    Junior Member
    (female)
     
    kristi1's Avatar
     
    Join Date: Jul 2006
    Location: ga
    Posts: 10
    kristi1 HB User
    lotrel 10/20

    My husband has started taking lotrel 10/20 for his high blood pressure. He has severe swelling in his feet, ankles, and legs. Is this a common side effect. His MD switched him from Norvasc because of swelling. I believe the swelling is worse with the Lotrel. Also, his feet are itching. Any ideas?

     
    Sponsors Lightbulb
       
    Old 04-22-2007, 06:45 AM   #2
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: lotrel 10/20

    These most likely are side effects of the medication. Call your doctor's office to report this.

    Your doctor may want to keep your husband on the med to see if the side effects go away but if he does, ask him how long you should expect before you see results.

    Or your doctor may decide to take your husband off of the lotrel and put him on another med.

    But, call the doc and let him know what's going on---

    Bsheba

     
    Old 04-22-2007, 10:08 AM   #3
    ms58
    Senior Member
    (female)
     
    ms58's Avatar
     
    Join Date: Mar 2007
    Location: Plano, Texas USA
    Posts: 184
    ms58 HB User
    Re: lotrel 10/20

    I take Lotrel (it is Norvasc with a calcium channel blocker, so he's still taking Norvasc) and it does not have any diuretic in it. Often people taking it get the swelling you describe and need a diuretic as well. I did not have swelling but added HCTZ (diuretic) as that helps keep my bp down the best. I also take the Lotrel for the ace inhibitor and calcium channel blocker it has for those benefits as well. If your husband is having itchy feet, that sounds like an allergy. Check with his doc.

    Last edited by ms58; 04-22-2007 at 10:09 AM.

     
    Old 04-23-2007, 04:46 AM   #4
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: lotrel 10/20

    kristi,

    That doctor sounds like he might not know what he's doing. He switched your husband FROM amlodipine becasue it caused swollen ankles (it does for a LOT of people) and he switched him to amlodipine plus benazepril.
    The amlodipine STILL is causing the swillen ankles.

    Is it possible his doctor doesn't KNOW he's prescribing the same drug? If so, he should look for a different line of work.

    If your husband is showing ankle swelling he should STOP taking Lotrel, Norcasc or amlodipine...all the same thing. This same problem is occurring all over his body; it is just most noticeable in the ankles.

     
    Old 04-26-2007, 04:40 AM   #5
    PLRey777
    Newbie
    (female)
     
    PLRey777's Avatar
     
    Join Date: Apr 2007
    Location: Louisiana
    Posts: 1
    PLRey777 HB User
    Talking Re: lotrel 10/20

    Hi I am new to the board, as well as new to the Lotrel 5/20. I have only been taking it for 4 days. My BP is the best it has been in years. When I went into the Dr it was 180/139. He was so afraid I was going to have a heart attach or stroke.I went to a new Dr. I had been taking Clonidine for years and then he switched me to Diovan HCT and the heartburn was horrible along with the fluid pill. It was to strong.
    But since taking the Lotrel 5/20 my BP in 4 days has gone to 115/78 I am so pleased except for the itching. It is driving me crazy it is really bad on my feet? Any suggestions would be greatly apprecaited. I was given andther BP med and the heartburn was horrible. But I think the itching is horrible.
    I have tried several things for itching and nothing is working. I would like to contine on with the new med and find something for the itching. Thanks in advance.

     
    Old 04-26-2007, 05:17 AM   #6
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: lotrel 10/20

    PLRey

    Itching is a serious side effect of lotrel and should be reported to your physician or pharmacist right away. You need to be on another medication.

    READ and refer to those drug sheets!!!!

    Last edited by bethsheba; 04-26-2007 at 05:17 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Re: lotrel side effects angeleyes_66_40 High & Low Blood Pressure 2 03-21-2007 11:14 AM
    Metoprolol and Lotrel SoccerDad High & Low Blood Pressure 1 08-01-2006 04:54 AM
    Has anyone taken Lotrel? cynvan High & Low Blood Pressure 0 02-14-2006 07:32 PM
    Lotrel 10/20 side effects daringdarina High & Low Blood Pressure 2 09-19-2005 06:26 AM
    Lotrel and pain sw281 High & Low Blood Pressure 0 04-26-2005 07:58 PM
    Atenolol & Lotrel Random2 High & Low Blood Pressure 0 10-22-2004 06:00 AM
    Sleep problems with Lotrel ???? Sandra49 High & Low Blood Pressure 2 03-05-2004 07:05 AM
    Holistic medicine/Diovan/Lotrel Sandra49 High & Low Blood Pressure 3 02-09-2004 07:38 AM
    Lotrel Tiger321 High & Low Blood Pressure 1 04-16-2003 12:08 PM
    New Med, Lotrel..... any advice? surfboar High & Low Blood Pressure 2 12-27-2002 05:43 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:59 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!